Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Got food poisoning, had vomiting and diarrhea. Treated with antibiotics. Now have alternating diarrhea and constipation. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
My wife got food poisoning about 10 days ago on a cruise in the Mediterranean.She had severe vomiting and diarahae for about 8 hours father eating some seafood.She was treated with antibiotics and is now ok.I had the same food and was slightly nauseous but no vomiting.Since then I have alternating diarahae and some constipating with some mild vomiting.Not super bad but also some stomach cramping before the diarahae.
What should I do
Posted Fri, 4 Oct 2013 in General Health
Answered by Dr. Shruti Rijhwani 26 minutes later
Brief Answer:
Consult a physician.

Detailed Answer:
Dear Sir,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would say that may be the present episode is not related to your food intake which caused problem to your wife . When there is a change of place such alternating bowel habits may result .

I would advise you to take a prebiotic and probiotic supplementation for that . Add curd to your meals which would help in balancing the normal flora of your GIT .Take bland food for some time . Still if symptoms dont improve consult a gastroenterologist , get a stool examination done for looking to find out exact etiology .

Take care.

Wish you good health.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor